Colorado, 2025

Hail and Damaging Wind in Colorado, August 9, 2025

August 9, 2025 · NWS BOU · 51 events in 4 counties and zones

Numerous supercell severe thunderstorms tracked across eastern Colorado. Most of the reports were large hail, up to 3 inches in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Numerous supercell severe thunderstorms tracked across eastern Colorado. Most of the reports were large hail, up to 3 inches in diameter. Most reports were from Lincoln County where numerous storm chasers were.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 9, 12:32 PM MST, 1 hour 5 minutes earlier. Its key messages:

  • Scattered thunderstorms this afternoon through tonight across the urban corridor and eastern plains. Some storms will be strong/severe.
  • Another round of strong to severe thunderstorms possible Sunday across the urban corridor and eastern plains.
  • Elevated to locally critical fire weather conditions across the northern mountains and high valleys this afternoon.
Area forecast discussion, Aug 9, 12:32 PM MST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
132 PM MDT Sat Aug 9 2025

.KEY MESSAGES...

- Scattered thunderstorms this afternoon through tonight across
  the urban corridor and eastern plains. Some storms will be
  strong/severe.

- Another round of strong to severe thunderstorms possible Sunday
  across the urban corridor and eastern plains.

- Elevated to locally critical fire weather conditions across the
  northern mountains and high valleys this afternoon.

&&

.DISCUSSION /Through Saturday/...
Issued at 1250 PM MDT Sat Aug 9 2025

We finally got a reprieve from the blistering heat today, with
morning temperatures ranging from high 50s to low 60s across the
plains. The forecast area should stay below 90 degrees today: mid-
high 80s for the plains and low 60s to low 80s for the
mountains/valleys. Elevated to near critical fire weather conditions
are expected across the northern mountains and high valleys (see
Fire Weather Discussion). However, the main concern today is the
severe weather potential across the urban corridor and plains this
afternoon and evening.

The first round of storms will likely occur in the next hour or so.
Current radar imagery shows a well established Denver cyclone
just east/northeast of DIA, with the associated convergence zone
south of the cyclone and over the Palmer Divide. With continuous
moisture advection into the plains this morning from the E/SE
winds, there is a nice spread of mid 50s to low 60s dewpoint
temperatures. Hi-res guidance has MUCAPE between 1500-2500 J/kg,
EBWD >30 kts and steep mid-level lapse rates above 8 deg C/Km.
This environment would support multiple supercells capable of
producing 1-2" hail and damaging wind gusts up to 60 mph. The
tornado threat is low, but cannot rule out a brief one occurring,
especially along the DCVC. We expect storms to initiate off the
convergence zone on the Palmer Divide and travel east through the
late afternoon/evening. Another area of storm development will be
in northern/northeastern Colorado along a boundary along the
border between Wyoming, Nebraska, and Colorado. We will likely
have a watch out in the near future.

The second round of thunderstorms is expected for the urban corridor
and plains this evening and overnight. However, the severe threat
will be conditional. An upper level shortwave (currently in southern
Idaho) will enter the state tonight, forcing convective initiation
along the foothills/urban corridor and northern plains. With daytime
heating destabilizing the atmosphere, but no afternoon storms to
"use up" that energy, a few strong to potentially severe
thunderstorms are possible. Guidance is in good agreement of MLCAPE
values expected to be up to 2,000 J/kg, EBWD >40 kts and steep lapse
rates. Hail up to 2" will be the main threat again, along with
strong outflow wind gusts. Storms will travel east and could
continue to the early morning hours.

Another round of thunderstorms is expected for Sunday late morning
and early afternoon as the upper level shortwave travels across
the state. The severe threat will be dependent on how long the
overnight storms linger in our forecast area. Models are trending
towards instability building in the morning hours before
convective initiation starts around 11 AM/noon. MLCAPE values
could get up to 1500 J/kg and bulk shear between 30-40 kts. All
severe hazards will be possible, with large hail as the biggest
threat. However, if overnight storms linger past sunrise, initial
storm development could remain sub-severe along southern urban
corridor and Palmer Divide. Regardless of the severe threat, brief
moderate to heavy rain is expected with storms that develop. Due
to the multiple rounds of storms expected today combined with the
storms tomorrow, WPC has introduced a slight risk for excessive
rainfall for parts of Lincoln and Elbert counties. Although,
localized flooding issues are also possible across the eastern
plains.

Below normal temperatures are expected for Sunday and Monday, with
Sunday being our coolest day of the forecast period. Highs should be
in the mid-upper 70s across the plains. On Monday, flow aloft will
turn northerly behind the exiting shortwave, which will keep
temperatures in the low 80s. Scattered showers/thunderstorms are
also possible but should stay sub-severe.

By Tuesday, an upper level ridge will begin to rebuild over the
western United States, which will bring back warm and briefly dry
conditions. Highs are expected to reach mid-high 90s each day.

&&

.AVIATION /18Z TAFS through 18Z Sunday/...
Issued at 1146 AM MDT Sat Aug 9 2025

A boundary associated with the Denver Cyclone is very slowly
moving across the DEN airport grounds. The first storms of the day
are expected to form along this boundary later today. Models so
far have been a too aggressive moving this boundary eastward. Will
continue with the PROB30 beginning at 21Z just in case this
boundary stall over/near DEN. Behind this boundary, northerly
winds are expected to prevail until a southeast outflow produces a
wind shift around or after 00Z.

A second round of showers and thunderstorms are expected this
evening and overnight as an upper level trough pushes through.
Exact timing and locations are still a bit fuzzy from the models
and thus will continue with the PROB30 for tonight.

The best chance for thunderstorms looks to be early Sunday
afternoon. Storms could form as early as 18Z. For this, added a
tempo for thunderstorms 19-23Z Sunday.

&&

.FIRE WEATHER...
Issued at 1250 PM MDT Sat Aug 9 2025

Elevated to locally critical fire weather conditions are expected
across the high country, particularly in Jackson county. Minimum
relative humidity values will range from 9-20% today with breezy
wind gusts up to 25 mph. After sunset, winds will decrease and
moisture increase ahead of an approaching upper level shortwave.
Overnight showers are possible, which will help decrease fire
weather concerns for Sunday. But, with RH values expected to be in
the low teens and breezy wind gusts, elevated fire weather
conditions are possible, especially for areas that didn't see rain
overnight.

Looking at the beginning of next week, dry conditions should
prevail for the mountains/valleys with RH values in the teens to
low 20s. However, winds are expected to be generally light across
the forecast area.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Ideker
AVIATION...Meier
FIRE WEATHER...Ideker
Hazardous weather outlook, Aug 9, 8:02 AM MST, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
902 AM MDT Sat Aug 9 2025

COZ030>051-101515-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
902 AM MDT Sat Aug 9 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Elevated to near critical fire weather conditions will be possible
again today across the northern mountains and mountain valleys.

Two rounds of showers/thunderstorms expected this afternoon and
overnight. For the afternoon, strong to severe thunderstorms are
possible across the plains, particularly east of the urban
corridor. Main threats will be 1-2" hail and 60+ mph wind gusts.
However, cannot rule out a brief tornado.

A second round of thunderstorms is possible this evening into the
overnight hours for the urban corridor and eastern plains. A few
storms could be strong to severe, with hail being the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

For Sunday and Monday, additional afternoon and evening storms
are possible. After that, warm and briefly dry conditions are
expected, with temperatures reaching 90+ degrees each day through
the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required today or tonight.

In the hours before

Special weather statement, Aug 9, 12:31 PM MST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Denver CO
131 PM MDT Sat Aug 9 2025

COZ041-045-046-092000-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-North
and Northeast Elbert County Below 6000 Feet/North Lincoln County
CO-Central and East Adams and Arapahoe Counties CO-
131 PM MDT Sat Aug 9 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ELBERT...
CENTRAL ARAPAHOE...SOUTHWESTERN ADAMS AND SOUTHEASTERN DOUGLAS
COUNTIES UNTIL 2 PM MDT...

At 131 PM MDT, Doppler radar was tracking a boundary extending from
13 miles south of Bennett to 7 miles south of Franktown, or
extending from 32 miles east of Denver to 32 miles south of Denver,
and is stationary.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.

Locations impacted include...
  Castle Rock, Bennett, Elizabeth, Kiowa, Larkspur, Ponderosa Park,
  The Pinery, Franktown, Strasburg, Greenland and Castlewood Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3935 10496 3950 10468 3959 10456 3959 10455
      3958 10455 3958 10453 3961 10453 3974 10436
      3954 10410 3913 10477 3913 10481
TIME...MOT...LOC 1930Z 0DEG 0KT 3956 10439 3940 10460 3928 10479

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Bonner
Special weather statement, Aug 9, 1:27 PM MST, 10 minutes before
Special Weather Statement
National Weather Service Denver CO
227 PM MDT Sat Aug 9 2025

COZ045-046-049-092115-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Washington County CO-Central and East Adams and
Arapahoe Counties CO-
227 PM MDT Sat Aug 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON...
NORTHEASTERN ELBERT...EASTERN ARAPAHOE...SOUTHEASTERN ADAMS AND
NORTH CENTRAL LINCOLN COUNTIES UNTIL 315 PM MDT...

At 227 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cottonwood Valley, or 25 miles north of Limon, moving northeast at
20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Cottonwood Valley and Last Chance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3957 10391 3965 10397 3984 10363 3956 10348
      3952 10373 3952 10387
TIME...MOT...LOC 2027Z 246DEG 16KT 3961 10385

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

Bonner

The radar

The Denver radar (KFTG), 75 km away, was scanning. The volume nearest the first event began at 20:37 UTC.

Open the radar archive at this moment

Event by event

50 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Elbert

When
August 9, 1:37 PM MST to 1:42 PM MST
Where
Elbert County, 1.75 mi ENE of Cedar Pt
Measured
1 in hail
Reported by
Public
Coordinates
39.360, -103.870

The report was from mPING.

Hail, Elbert

When
August 9, 1:40 PM MST to 1:41 PM MST
Where
Elbert County, 3.21 mi W of Cedar Pt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.350, -103.960

The hail was measured with digital calipers.

Hail, Elbert

When
August 9, 2:07 PM MST to 2:15 PM MST
Where
Elbert County, 4.23 mi SE of Cedar Pt
Measured
1 in hail
Reported by
Public
Coordinates
39.310, -103.840

The report was from mPING.

Thunderstorm Wind, Logan

When
August 9, 2:18 PM MST
Where
Logan County, 2.32 mi NNE of Sterling Arpt
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.650, -103.250

Hail, Elbert

When
August 9, 2:26 PM MST to 2:48 PM MST
Where
Elbert County, 6.12 mi SE of Cedar Pt
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
39.280, -103.830

The report was via SpotterNetwork. Radar shows 2 rounds of large hail.

Hail, Elbert

When
August 9, 2:41 PM MST to 2:55 PM MST
Where
Elbert County, 11.1 mi ESE of Cedar Pt
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
39.270, -103.720

Hail, Elbert

When
August 9, 2:51 PM MST to 2:52 PM MST
Where
Elbert County, 0.53 mi E of Kiowa
Measured
0.75 in hail
Reported by
Public
Coordinates
39.350, -104.460

The report was from mPING.

Hail, Elbert

When
August 9, 2:59 PM MST to 3:04 PM MST
Where
Elbert County, 6.77 mi SSE of Cedar Pt
Measured
1.75 in hail
Reported by
Public
Coordinates
39.260, -103.850

The report was from mPING.

Hail, Elbert

When
August 9, 3:01 PM MST to 3:09 PM MST
Where
Elbert County, 10.17 mi SE of Cedar Pt
Measured
1.5 in hail
Reported by
Public
Coordinates
39.230, -103.790

The report was from mPING.

Hail, Elbert

When
August 9, 3:04 PM MST to 3:12 PM MST
Where
Elbert County, 6.77 mi SSE of Cedar Pt
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
39.260, -103.850

The report was from mPING.

Hail, Logan

When
August 9, 3:04 PM MST to 3:08 PM MST
Where
Logan County, 13.79 mi SE of Sterling
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
40.510, -102.990

Delayed report via CoCoRaHS observer.

Hail, Elbert

When
August 9, 3:08 PM MST to 3:24 PM MST
Where
Elbert County, 10.54 mi ENE of Matheson
Measured
1 in hail
Reported by
Public
Coordinates
39.210, -103.790

The report was from mPING.

Hail, Elbert

When
August 9, 3:08 PM MST to 3:24 PM MST
Where
Elbert County, 11.36 mi SE of Cedar Pt
Measured
1.5 in hail
Reported by
Public
Coordinates
39.220, -103.770

The report was from mPING.

Hail, Elbert

When
August 9, 3:08 PM MST to 3:24 PM MST
Where
Elbert County, 12.32 mi E of Matheson
Measured
3 in hail
Reported by
Storm Chaser
Coordinates
39.170, -103.750

Hail, Elbert

When
August 9, 3:09 PM MST to 3:24 PM MST
Where
Elbert County, 10.17 mi SE of Cedar Pt
Measured
2 in hail
Reported by
Public
Coordinates
39.230, -103.790

The report was from mPING.

Hail, Elbert

When
August 9, 3:09 PM MST to 3:24 PM MST
Where
Elbert County, 10.54 mi ENE of Matheson
Measured
1.5 in hail
Reported by
Public
Coordinates
39.210, -103.790

The report was from mPING.

Hail, Elbert

When
August 9, 3:18 PM MST to 3:24 PM MST
Where
Elbert County, 10.18 mi E of Matheson
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
39.170, -103.790

Hail, Elbert

When
August 9, 3:18 PM MST to 3:30 PM MST
Where
Elbert County, 11.78 mi E of Matheson
Measured
2.75 in hail
Reported by
Storm Chaser
Coordinates
39.170, -103.760

Hail, Lincoln

When
August 9, 3:18 PM MST to 3:31 PM MST
Where
Lincoln County, 11.07 mi S of Limon
Measured
2.75 in hail
Reported by
Public
Coordinates
39.110, -103.710

The report was from mPING.

Hail, Elbert

When
August 9, 3:20 PM MST
Where
Elbert County, 8.03 mi E of Matheson
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
39.170, -103.830

Hail, Lincoln

When
August 9, 3:27 PM MST to 3:31 PM MST
Where
Lincoln County, 11.11 mi S of Limon
Measured
2.5 in hail
Reported by
Public
Coordinates
39.110, -103.720

The report was from mPING.

Hail, Lincoln

When
August 9, 3:29 PM MST to 3:40 PM MST
Where
Lincoln County, 9.67 mi S of Limon
Measured
2 in hail
Reported by
Public
Coordinates
39.130, -103.700

The report was from mPING.

Hail, Lincoln

When
August 9, 3:49 PM MST to 4:01 PM MST
Where
Lincoln County, 8.58 mi WSW of Hugo
Measured
2.5 in hail
Reported by
Public
Coordinates
39.070, -103.610

The report was from mPING.

Hail, Morgan

When
August 9, 3:59 PM MST to 4:06 PM MST
Where
Morgan County, 2.73 mi WNW of Brush
Measured
1 in hail
Reported by
Public
Coordinates
40.260, -103.670

The report was from mPING.

Hail, Morgan

When
August 9, 4:03 PM MST to 4:09 PM MST
Where
Morgan County, 1.73 mi WNW of Brush
Measured
1.5 in hail
Reported by
Public
Coordinates
40.260, -103.650

Hail, Lincoln

When
August 9, 4:08 PM MST to 4:18 PM MST
Where
Lincoln County, 6.24 mi S of Hugo
Measured
1 in hail
Reported by
Public
Coordinates
39.040, -103.480

The report was from mPING.

Hail, Lincoln

When
August 9, 4:11 PM MST to 4:24 PM MST
Where
Lincoln County, 7.62 mi S of Hugo
Measured
1.5 in hail
Reported by
Public
Coordinates
39.020, -103.480

The report was from mPING.

Hail, Lincoln

When
August 9, 4:12 PM MST to 4:20 PM MST
Where
Lincoln County, 8.06 mi SSW of Hugo
Measured
1.75 in hail
Reported by
Public
Coordinates
39.020, -103.520

The report was from mPING.

Hail, Lincoln

When
August 9, 4:13 PM MST to 4:21 PM MST
Where
Lincoln County, 7.9 mi SSW of Hugo
Measured
1.75 in hail
Reported by
Public
Coordinates
39.020, -103.510

The report was from mPING.

Hail, Lincoln

When
August 9, 4:14 PM MST to 4:19 PM MST
Where
Lincoln County, 7.62 mi S of Hugo
Measured
2 in hail
Reported by
Public
Coordinates
39.020, -103.480

The report was from mPING.

Hail, Lincoln

When
August 9, 4:14 PM MST to 4:19 PM MST
Where
Lincoln County, 7.62 mi S of Hugo
Measured
1.75 in hail
Reported by
Public
Coordinates
39.020, -103.480

The report was from mPING.

Hail, Lincoln

When
August 9, 4:14 PM MST to 4:19 PM MST
Where
Lincoln County, 8.31 mi S of Hugo
Measured
2.5 in hail
Reported by
Public
Coordinates
39.010, -103.480

The report was from mPING.

Hail, Lincoln

When
August 9, 4:58 PM MST to 5:15 PM MST
Where
Lincoln County, 2.76 mi N of Punkin Center
Measured
3 in hail
Reported by
Storm Chaser
Coordinates
38.940, -103.700

Hail, Lincoln

When
August 9, 5:13 PM MST to 5:30 PM MST
Where
Lincoln County, 4.3 mi ESE of Punkin Center
Measured
1.75 in hail
Reported by
Public
Coordinates
38.870, -103.630

The report was from mPING.

Hail, Lincoln

When
August 9, 5:13 PM MST to 5:30 PM MST
Where
Lincoln County, 3.83 mi E of Punkin Center
Measured
2.75 in hail
Reported by
Public
Coordinates
38.890, -103.630

The report was from mPING.

Hail, Lincoln

When
August 9, 5:25 PM MST to 5:42 PM MST
Where
Lincoln County, 8.29 mi N of Karval
Measured
1.25 in hail
Reported by
Public
Coordinates
38.850, -103.530

The report was from mPING.

Hail, Lincoln

When
August 9, 5:25 PM MST to 5:33 PM MST
Where
Lincoln County, 8.29 mi ESE of Punkin Center
Measured
2 in hail
Reported by
Public
Coordinates
38.850, -103.560

The report was from mPING.

Hail, Lincoln

When
August 9, 5:32 PM MST to 5:40 PM MST
Where
Lincoln County, 8.29 mi N of Karval
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
38.850, -103.530

Hail, Lincoln

When
August 9, 5:36 PM MST to 5:43 PM MST
Where
Lincoln County, 8.29 mi N of Karval
Measured
2.25 in hail
Reported by
Trained Spotter
Coordinates
38.850, -103.530

Hail, Lincoln

When
August 9, 5:48 PM MST to 6:00 PM MST
Where
Lincoln County, 6.54 mi ENE of Karval
Measured
3.2 in hail
Reported by
Storm Chaser
Coordinates
38.770, -103.420

Hail, Lincoln

When
August 9, 5:50 PM MST to 6:00 PM MST
Where
Lincoln County, 6.28 mi ENE of Karval
Measured
2.5 in hail
Reported by
Public
Coordinates
38.760, -103.420

The report was from mPING.

Hail, Lincoln

When
August 9, 5:56 PM MST to 6:10 PM MST
Where
Lincoln County, 7.82 mi ENE of Karval
Measured
3.3 in hail
Reported by
Storm Chaser
Coordinates
38.760, -103.390

Hail, Lincoln

When
August 9, 5:58 PM MST to 6:12 PM MST
Where
Lincoln County, 8.34 mi ENE of Karval
Measured
4 in hail
Reported by
Storm Chaser
Coordinates
38.760, -103.380

Hail, Lincoln

When
August 9, 6:27 PM MST to 6:30 PM MST
Where
Lincoln County, 5.93 mi SSW of Boyero
Measured
0.75 in hail
Reported by
Public
Coordinates
38.850, -103.310

The report was from mPING.

Hail, Lincoln

When
August 9, 6:30 PM MST to 6:42 PM MST
Where
Lincoln County, 4.94 mi NNE of Karval
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
38.790, -103.480

Several reports of tennis ball sized hail from storm chasers at County Road 109 and County Road W north of Karval.

Hail, Lincoln

When
August 9, 6:37 PM MST to 6:41 PM MST
Where
Lincoln County, 8.45 mi N of Karval
Measured
1 in hail
Reported by
Public
Coordinates
38.850, -103.500

The report was from mPING.

Hail, Lincoln

When
August 9, 6:42 PM MST to 6:46 PM MST
Where
Lincoln County, 4.38 mi SW of Punkin Center
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
38.850, -103.750

Hail, Lincoln

When
August 9, 6:48 PM MST to 6:53 PM MST
Where
Lincoln County, 3.45 mi S of Punkin Center
Measured
1.5 in hail
Reported by
Public
Coordinates
38.850, -103.700

The report was from mPING.

Hail, Lincoln

When
August 9, 7:33 PM MST to 7:41 PM MST
Where
Lincoln County, 9.55 mi WSW of Punkin Center
Measured
1.25 in hail
Reported by
Public
Coordinates
38.840, -103.860

The report was from mPING.

Hail, Lincoln

When
August 9, 7:40 PM MST to 7:59 PM MST
Where
Lincoln County, 16 mi SW of Punkin Center
Measured
3 in hail
Reported by
Storm Chaser
Coordinates
38.710, -103.870

Hail, Lincoln

When
August 9, 7:55 PM MST to 8:15 PM MST
Where
Lincoln County, 13.88 mi WSW of Karval
Measured
3.3 in hail
Reported by
Storm Chaser
Coordinates
38.640, -103.760

Measured with calipers, photo provided via Social Media.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271898, 1271899, 1271900, 1271901, 1271903, 1271907, 1271909, 1271910, 1271911, 1271912, 1271914, 1271920, 1271924, 1271930, 1271922, 1271923, 1271925, 1271928, 1271931, 1271926, 1271929, 1271932, 1271936, 1271939, 1271941, 1271944, 1271945, 1271946, 1271949, 1271950, 1271952, 1271953, 1271955, 1271956, 1271957, 1271958, 1271959, 1271968, 1271962, 1271972, and more.